Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 26, 2024, 2:39 PM MST for Santa Cruz County, Arizona. It was in force for 117 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2024, 2:39 PM MST (21:39 UTC)
- Expired
- Jun 26, 2024, 4:36 PM MST
- In force
- 117 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 65 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 2:45 PM MST | FLASH FLOOD | 1 S Nogales, AZ | Nogales Wash at Nogales exceeded bankfull at 8 ft. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
171
WGUS55 KTWC 262139
FFWTWC
AZC023-270045-
/O.NEW.KTWC.FF.W.0005.240626T2139Z-240627T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
239 PM MST Wed Jun 26 2024
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
South Central Santa Cruz County in southeastern Arizona...
* Until 545 PM MST.
* At 239 PM MST, Doppler radar indicated thunderstorms producing
heavy rain in the city of Nogales. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to around 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly, especially along the Nogales Wash.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Nogales.
This includes the following streams and drainages...
Nogales Wash, Santa Cruz River and Potrero Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3142 11095 3141 11092 3137 11089 3133 11088
3133 11097 3133 11099 3136 11100 3139 11098
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GEL2 follow-up statements
345
WGUS75 KTWC 262230
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
330 PM MST Wed Jun 26 2024
AZC023-270045-
/O.CON.KTWC.FF.W.0005.000000T0000Z-240627T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Cruz AZ-
330 PM MST Wed Jun 26 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST THIS
AFTERNOON FOR SOUTH CENTRAL SANTA CRUZ COUNTY...
At 330 PM MST, gauge reports indicated thunderstorms producing heavy
rain in the Nogales area with streamflow exceeding bankfull in
Nogales Wash. Between 1 and 2 inches of rain have fallen. Flooding
impacts will continue, but no additional rainfall is expected. Flash
flooding is already occurring in Nogales Wash.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Gauges reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Nogales.
This includes the following streams and drainages...
Nogales Wash, Santa Cruz River and Potrero Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3133 11097 3133 11099 3136 11100 3139 11098
3142 11095 3141 11092 3137 11089 3133 11088
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GEL913
WGUS75 KTWC 262336
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
436 PM MST Wed Jun 26 2024
AZC023-262346-
/O.CAN.KTWC.FF.W.0005.000000T0000Z-240627T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Cruz AZ-
436 PM MST Wed Jun 26 2024
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL SANTA CRUZ
COUNTY...
Flood waters have receded, especially in the Nogales Wash. The heavy
rain has ended. Flooding is no longer expected to pose a threat.
Please continue to heed remaining road closures.
&&
LAT...LON 3133 11097 3133 11099 3136 11100 3139 11098
3142 11095 3141 11092 3137 11089 3133 11088
$$
GELWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 1:52 PM MST, 47 minutes earlier.
Area forecast discussion, Jun 26, 1:52 PM MST, 47 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 152 PM MST Wed Jun 26 2024 .SYNOPSIS...Southeast Arizona will continue to see enough moisture for a daily chance of thunderstorms into next week. Some storms will generate strong winds and locally heavy rain. Temperatures will heat up a few degrees by the middle of the week as high pressure builds overhead. Looking into July, the pattern is favoring active weather as additional moisture will likely move into the area. && .DISCUSSION...20Z radar scans show some isolated thunderstorms developing over the Chiricahuas and the Huachucas mountains. They are struggling a bit due to the warm midlevel leading to unfavorable midlevel lapse rates in the region. The better areas of thunderstorms are still along the international border and some areas in the high mountains within Santa Cruz and Cochise County. This low storm activity will continue throughout the rest of the afternoon with isolated thunderstorms. Southeast Arizona may experience few of those outflows to help cool off from the hot day in the late evening. The CAMS still show potential for an organized storm just south of the border to produce some more outflows in the later night. Thunderstorm chances will remain everyday through the rest of the week, mainly south and east of Tucson. High Pressure Center will be shifting back to the east to be in a better position to bring in a little more moisture across Southeast Arizona. Thunderstorm chances will increase this weekend for most of the region. Next week, showers and thunderstorm chances will remain high through most of the week. CPC 6-10 Day Outlook shows 60-70% likely above normal for rain amounts. This trend can continue into the new month due the placement of the high pressure center. Otherwise, hot temperature still remain. && .AVIATION...Valid through 28/00Z. Current FEW-SCT 50-70 kft and SCT-BKN 100-140 kft AGL thru the forecast period. Isolated-scattered -TSRA thru 27/03Z with brief MFR conditions possible near storms. SFC winds generally remain below 10 kts through the forecast period, except for gusty outflow winds from storms. KSAD and the Upper Gila Valley can gust up to 30 kts thru 26/04Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Relatively deep moisture will keep RH values on the higher side into next week, along with daily chances for thunderstorms. Moisture is expected to be deep enough for some storms to generate locally heavy rain. Winds should generally remain below 15 mph each afternoon, though occasional gusts to 20 mph are possible. Stronger erratic outflows with some thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:25 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 34 min |
| Jun 25, 8:47 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jun 25, 9:00 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jun 25, 10:33 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 42 min |
| Jun 26, 2:17 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 43 min |
| Jun 26, 2:46 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 44 min |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.